CSN Login
Members Online: 8

You are here

xeloda

LOUSWIFT
Posts: 372
Joined: Aug 2006

I had the radiation with xeloda (low dose) six weeks then surgery and then 5 cycles (15 weeks of xeloda)high dose. I was stage 3 low grade no node involvement but some spread into my fat by the cancer site in my colon. While on Xeloda I had severe hand and foot syndrome and my white blood cells along with platelets fell very low. I've been off the xeloda for two months but my platelets and white blood cells have only climbed moderately. My question is for anyone who has taken xeloda how long does it take to clear your system. Getting direct answers from my doc is very difficult.

lfondots63's picture
lfondots63
Posts: 822
Joined: Jan 2006

Hi Lou,

My WBC was low when I was on chemo. Did you ask about taking maybe a Neulasta shot or Nuprigen shot to boost it? I was taking Neulasta every two weeks to get me through the chemo. The platelets just have to rise on their own. I would have the onc constantly check those. I was told the only way to get them to rise was to have an infusion. Unfortunately I was told chemo takes a few month and maybe closer to a year to disapate. Are you drinking lots of water to flush it out? Also someone said exercise (know it is hard since you just stopped) helps flush it out of your system. Take care and hopefully more will post later.

Lisa F.

LOUSWIFT
Posts: 372
Joined: Aug 2006

Ifondot63 Thanks for the reply. I drink very little water just can't seem to get the stuff down. I work with computers so not much exercise there. I have been trying to catchup with electrical, plumbing, cement work (I enjoy it)that I promised my family last year but after two months off the chemo my stamina is very low. Get tired very easy. Doc never suggested water but then again he didn't remember vitamin B6 for my hands when they were so bad either. I will try thanks again

cardinallady
Posts: 12
Joined: May 2006

I have hand/foot syndrome which my onc says is from the 5FU that i haven't taken since Mar 21. But...I have been on Xeloda since then and he insists (and I ask at every visit) that the Xeloda has nothing to do with it. So, go figure! Like everything else about this C,,,,there just isn't a clear cut answer from all the docs. Live Strong, Pam

LOUSWIFT
Posts: 372
Joined: Aug 2006

Hand & Foot syndrome is listed as a side effect of Xeloda. Xeldoa is 5FU in that when it finds cancer it converts to 5FU. The chemo wasn't bad but the syndrome was the worst. I hope yours is no where near as bad as mine. It took about two months after stopping chemo to be able to walk okay and take off the gloves. Onc's never seem to have any answers. Thanks for responding Good Luck with your syndrome and the c....

Subscribe to Comments for "xeloda"